Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 99, NWS Green Bay, WI

July 8, 2007Florence County, Forest County, Marinette County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jul 8, 2007, 4:34 PM CDT for Florence County, Forest County, Marinette County, Wisconsin. It was in force for 71 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2007, 4:34 PM CDT (21:34 UTC)
Expired
Jul 8, 2007, 5:45 PM CDT
In force
71 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

Counties Florence County, WI, Forest County, WI, Marinette County, WI

The radar

The Marquette radar (KMQT), 122 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 4:45 PM CDTHAIL 1.754 N Argonne, WI
Jul 8, 5:10 PM CDTHAIL 14 N Argonne, WI
Jul 8, 5:50 PM CDTTSTM WND DMGCavour, WITREES DOWN ACROSS COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 1:28 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2007-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2192 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2007-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 260 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2192 J/kg
Mixed-layer CIN
-320 J/kg
Mixed-layer LCL
1468 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
260 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 082135
SVRGRB
WIC037-041-075-082245-
/O.NEW.KGRB.SV.W.0099.070708T2134Z-070708T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
434 PM CDT SUN JUL 8 2007

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN FLORENCE COUNTY IN NORTHEAST WISCONSIN...
  FOREST COUNTY IN NORTHEAST WISCONSIN...
  NORTHERN MARINETTE COUNTY IN NORTHEAST WISCONSIN...

* UNTIL 545 PM CDT

* AT 432 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER...AND WINDS TO
  60 MPH.  THIS STORM WAS LOCATED 13 MILES NORTH OF CRANDON...AND
  MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEWALD BY 450 PM CDT...
  GOODMAN BY 540 PM...

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

CAMPERS AND OTHERS OUTDOORS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.

LAT...LON 4594 8901 4548 8902 4546 8809 4591 8815

$$

KIECKBUSCH
4 follow-up statements
000 
WWUS53 KGRB 082152
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
451 PM CDT SUN JUL 8 2007

WIC037-041-075-082245-
/O.CON.KGRB.SV.W.0099.000000T0000Z-070708T2245Z/
FOREST-FLORENCE-MARINETTE-
451 PM CDT SUN JUL 8 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT 
FOR NORTHERN MARINETTE...SOUTHERN FLORENCE AND FOREST COUNTIES...

AT 449 PM...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM
PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...AND WINDS TO 60
MPH.  THIS STORM WAS LOCATED NEAR NEWALD...OR ABOUT 15 MILES
NORTHEAST OF CRANDON...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LONG LAKE BY 500 PM...
  FENCE BY 540 PM...

GOLF BALL SIZE HAIL WAS REPORTED 4 MILES NORTH OF ARGONNE AT 445 PM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.

LAT...LON 4594 8901 4548 8902 4546 8809 4591 8815

$$

KIECKBUSCH
000 
WWUS53 KGRB 082204
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
503 PM CDT SUN JUL 8 2007

WIC037-041-075-082245-
/O.CON.KGRB.SV.W.0099.000000T0000Z-070708T2245Z/
FOREST-FLORENCE-MARINETTE-
503 PM CDT SUN JUL 8 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR MARINETTE...FLORENCE AND FOREST COUNTIES...

AT 502 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO BASEBALL SIZE.  THIS
STORM WAS LOCATED NEAR NEWALD...OR ABOUT 12 MILES NORTHEAST OF
CRANDON...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEWALD BY 510 PM...
  CAVOUR BY 520 PM...
  FENCE AND ARMSTRONG CREEK BY 545 PM...

A COUPLE OTHER SEVERE THUNDERSTORMS WITH HAIL UP TO ONE DIAMETER
WERE LOCATED IN SOUTHERN FLORENCE COUNTY...AND MOVING EAST AT 25 MPH.

THIS STORM HAS PRODUCED DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL AND
MAY DO SO AGAIN. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK
THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4594 8901 4548 8902 4546 8809 4591 8815

$$

KIECKBUSCH
000 
WWUS53 KGRB 082220
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
519 PM CDT SUN JUL 8 2007

WIC037-041-075-082245-
/O.CON.KGRB.SV.W.0099.000000T0000Z-070708T2245Z/
FOREST-FLORENCE-MARINETTE-
519 PM CDT SUN JUL 8 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT 
FOR NORTHERN MARINETTE...SOUTHERN FLORENCE AND FOREST COUNTIES...

AT 515 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE.  THIS
STORM WAS LOCATED NEAR NEWALD...OR ABOUT 14 MILES NORTHEAST OF
CRANDON...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CAVOUR BY 530 PM...
  ARMSTRONG CREEK AND FENCE BY 545 PM...

OTHER SEVERE THUNDERSTORMS WITH LARGE HAIL WERE STRETCHED ACROSS
SOUTHERN FLORENCE COUNTY...AND ANOTHER STORM WITH DAMAGING WINDS
IN EASTERN ONEIDA COUNTY WAS APPROACHING THE HILES...ARGONNE AND 
CRANDON AREAS. 

THIS STORM HAS PRODUCED LARGE DAMAGING HAIL AND MAY DO SO AGAIN. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK
THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4594 8901 4548 8902 4546 8809 4591 8815

$$

KIECKBUSCH
000 
WWUS53 KGRB 082232
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
532 PM CDT SUN JUL 8 2007

WIC037-041-075-082245-
/O.CON.KGRB.SV.W.0099.000000T0000Z-070708T2245Z/
FOREST-FLORENCE-MARINETTE-
532 PM CDT SUN JUL 8 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT 
FOR NORTHERN MARINETTE...SOUTHERN FLORENCE AND FOREST COUNTIES...

AT 527 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...AND
WINDS TO 60 MPH.  THIS STORM WAS LOCATED NEAR ARGONNE...OR ABOUT 9
MILES NORTHEAST OF CRANDON...MOVING EAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CAVOUR BY 540 PM...
  ARMSTRONG CREEK BY 545 PM...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK
THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4594 8901 4548 8902 4546 8809 4591 8815

$$

KIECKBUSCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:34 PM CDT, 2 hours earlier.

Area forecast discussion, Jul 8, 2:34 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
234 PM CDT SUN JUL 8 2007

.SHORT TERM...TONIGHT AND MONDAY. MAIN FORECAST CHALLENGE CENTERS
ON CONVECTION POTENTIAL AS WELL AS SEVERE POTENTIAL THIS AFTERNOON
INTO THIS EVENING AS CDFNT DROPS SOUTH OVER THE STATE. WAA PCPN ON
LLJ PRODUCED CONVECTION OVER NORTHEAST WI AND THE UP THIS AM. THIS
BETTER LIFT HAS SHIFTED NORTHEAST OF THE REGION LEAVING MUCH OF
THE FORECAST AREA IN A CAPPED AND VERY UNSTABLE AIRMASS EARLY THIS
AFTERNOON.  VARIOUS MODIFIED SOUNDINGS INDICATE CAPES OF 3000 TO
4000 J/KG ALONG WITH SOME DECENT SHEAR FOR THE AFTERNOON AND
EVENING.  MEANWHILE A S/W WORKING INTO WRN MINNESOTA EARLY THIS
AFTERNOON IS WORKING ON THE NRN RIM OF THE CAP NEAR MSP...AND
PRODUCING DAMAGING WINDS AND LARGE HAIL. DEWPOINTS IN THIS REGION
POOLING ALONG THE FRONT AND EXPECT CONTINUED DEVELOPMENT THIS
AFTERNOON. WILL TIME TSRA ARRIVAL TIME NEAR FROPA TIME WHICH
WOULD INDICATE AROUND 00Z FOR THE GRB AND OSH VCNTYS. WATCH HAS
BEEN ISSUED FOR NRN AND PARTS OF CENTRAL WI.

WILL END PCPN THIS EVENING OVER NRN WI AND LATE TNT OVER EC WI AS
THE FRONT DROPS SOUTH.  WILL CONTINUE THE DRY FCST FOR MONDAY AS
H8 RIDGE BUILDS IN...BUT DO NOTE PERSISTENT HIGHER DEWPOINTS OVER
PARTS OF EC WI FOR MONDAY. COULD BE ENOUGH INSTABILITY FOR MONDAY
AFTERNOON CONVECTION IF DEWPOINTS LINGER...BUT INTIIAL FCST
CONCERN WAS TODAY INTO TONIGHT.

.LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY...MAIN FCST CONCERNS INCLUDE
THREAT OF SVR TSTMS TUES AFT/EVG...THEN PCPN TRENDS AND TEMPS FOR
THE REST OF THE PERIOD.

MODELS HAVE TRENDED FASTER WITH THE SYSTEM EARLY IN THE WORK WEEK...SO
HAVE MADE SOME SIGNIFICANT ADJUSTMENTS TO PCPN TRENDS. HAVE ADDED
A CHC OF SHRA/TSRA FOR C/EC WI MONDAY NGT...AS A WARM FRONT OVER
SOUTHERN WI SHIFTS SLOWLY NORTH. HAVE ALSO SPED UP THE TIMING AND
INCREASED POPS FOR TUES AFT/EVG...AS A STG COLD FRONT MOVE THROUGH
THE RGN. INSTABILITY AND SHEAR PARAMETERS ARE FAVORABLE FOR SVR
TSTMS...AND SPC HAS ALREADY PLACED US IN THE DAY 3 SLGT RISK...
WHICH LOOKS GOOD. GIVEN THE FASTER FRONTAL MOVMT...HAVE REMOVED POPS
FROM THE FCST AFTER MIDNIGHT TUES NGT. SOME LGT WRAP-AROUND SHOWERS
MAY IMPACT FAR N WI LATE TUES NGT/WED...BUT HAVE OPTED TO KEEP THE
FCST DRY ATTM.

ASIDE FROM A CHC OF SHRA/TSRA WITH A COUPLE COLD FRONTS ON
THURSDAY AND SUNDAY...THE REST OF THE EXTENDED FCST IS DRY.

TEMPS WILL START OUT WARM ON TUESDAY...THEN FALL BELOW NORMAL FOR THE
MID-LATE PART OF THE WORK WEEK. EXPECT A WARMING TREND OVER THE WEEKEND
AS SW WINDS INCREASE AHEAD OF THE NEXT COLD FRONT.
&&

.AVIATION...ISOLD TO SCATTERED TSRA EXPECTED FROM...AUW TO DLH
BETWEEN 19Z AND 02Z...OSH AND AUW BETWEEN 21Z AND 04Z...AND MKX
TO AUW AFTER 04Z. MVFR CIGS AND VSBYS WITH THE TSRAS/S ALONG WITH
A FEW STORMS CONTAINING LARGE HAIL AND WIND GUSTS TO 70 MPH.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TDH/KIECKBUSCH
Hazardous weather outlook, Jul 8, 3:15 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
315 PM CDT SUN JUL 8 2007

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
315 PM CDT SUN JUL 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND NEAR A COLD
FRONT DROPPING INTO NORTHWEST WISCONSIN THIS AFTERNOON.  STORMS WILL
CONTINUE TO SPREAD SOUTHWARD AS THE FRONT DROPS INTO CENTRAL WISCONSIN
THIS EVENING.  SINCE THE AIR MASS IS VERY UNSTABLE...SCATTERED SEVERE
STORMS CAN BE EXPECTED.  LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY
THREATS.  STORMS WILL COME TO AN END LATER THIS EVENING OVER NORTHERN
WISCONSIN AS THE FRONT MOVES SOUTH.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH NEXT SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS CENTRAL AND EAST CENTRAL
WISCONSIN MONDAY NIGHT...AND ACROSS THE REST OF THE FORECAST AREA ON
TUESDAY AND TUESDAY EVENING. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL TUESDAY AFTERNOON AND
EVENING.

THERE IS ALSO A CHANCE OF THUNDERSTORMS ON THURSDAY AND SUNDAY...
BUT NO SEVERE WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED FOR THE REST OF THE AFTERNOON AND INTO
THIS EVENING.

LMZ521-522-541>543-564-091100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
315 PM CDT SUN JUL 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND
CONTINUE INTO THIS EVENING.  A FEW OF THE STORMS MAY BE SEVERE WITH
STRONG WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH NEXT SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS SOUTH OF STURGEON BAY MONDAY NIGHT...
AND ACROSS THE ENTIRE MARINE FORECAST AREA ON TUESDAY AND TUESDAY
EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING
WINDS AND LARGE HAIL TUESDAY AFTERNOON AND EVENING.

THERE IS ALSO A CHANCE OF THUNDERSTORMS ON THURSDAY...BUT NO SEVERE
WEATHER IS EXPECTED.

TH/TSK
WEATHER.GOV/GREENBAY

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 3:37 PM CDTSevere Thunderstorm WarningGRBOneida68 min
Jul 8, 4:25 PM CDTSevere Thunderstorm WarningGRBLincoln65 min
Jul 8, 4:44 PM CDTSevere Thunderstorm WarningGRBOneida50 min
Jul 8, 5:12 PM CDTMarine Weather StatementGRB93 min
Jul 8, 5:22 PM CDTSevere Thunderstorm WarningGRBLincoln53 min
Jul 8, 5:45 PM CDTSevere Thunderstorm WarningGRBFlorence, Forest, Marinette45 min
Jul 8, 6:05 PM CDTSevere Thunderstorm WarningGRBLanglade, Marathon37 min
Jul 8, 6:06 PM CDTMarine Weather StatementGRB39 min
Jul 8, 6:49 PM CDTSpecial Marine WarningGRB86 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.